Alert archive / Idaho / Wind Advisories in 2009
Wind Advisory 16, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at May 20, 2009, 8:57 AM MDT. It took effect at May 20, 2009, 11:00 AM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 20, 2009, 8:57 AM MDT (14:57 UTC)
- In effect from
- May 20, 2009, 11:00 AM MDT
- Expired
- May 20, 2009, 9:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPIH 201457 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 857 AM MDT WED MAY 20 2009 IDZ021-202300- /O.CAN.KPIH.LW.Y.0002.090520T1700Z-090521T0300Z/ /O.NEW.KPIH.WI.Y.0016.090520T1700Z-090521T0300Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL... AMERICAN FALLS 857 AM MDT WED MAY 20 2009 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS REPLACED THE LAKE WIND ADVISORY WITH A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. A COLD FRONT HAS MOVED THROUGH THE AREA AND GUSTY WINDS ARE EXPECTED TODAY BEHIND THE FRONT. SUSTAINED SOUTHWEST WINDS OF 30 TO 40 MPH WITH WIND GUSTS OF 45 TO 50 MPH ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ017-020-202300- /O.NEW.KPIH.WI.Y.0016.090520T1700Z-090521T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY 857 AM MDT WED MAY 20 2009 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. A COLD FRONT HAS MOVED THROUGH THE AREA AND GUSTY WINDS ARE EXPECTED TODAY BEHIND THE FRONT. SUSTAINED SOUTHWEST WINDS OF 30 TO 40 MPH WITH WIND GUSTS OF 45 TO 50 MPH ARE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
000 WWUS75 KPIH 202031 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 231 PM MDT WED MAY 20 2009 IDZ017-202145- /O.CAN.KPIH.WI.Y.0016.000000T0000Z-090521T0300Z/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY 231 PM MDT WED MAY 20 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY. WINDS ARE EXPECTED TO REMAIN GUSTY INTO THE EARLY EVENING. HOWEVER...THE WINDS ARE NOT EXPECTED TO CAUSE ANY SIGNIFICANT PROBLEMS. THUS...THE WIND ADVISORY HAS BEEN CANCELLED. $$ IDZ020-210445- /O.NEW.KPIH.FZ.W.0007.090521T0900Z-090521T1400Z/ /O.CON.KPIH.WI.Y.0016.000000T0000Z-090521T0300Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 231 PM MDT WED MAY 20 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM MDT THURSDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. WINDY CONDITIONS ARE EXPECTED TO CONTINUE INTO THE EVENING HOURS. SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH WIND GUSTS TO 45 MPH WILL REMAIN LIKELY INTO THE EVENING HOURS. WINDS WILL THEN SUBSIDE QUICKLY AND TEMPERATURES WILL PLUMMET WITH FREEZING TEMPERATURES LIKELY BY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IDZ021-210300- /O.CON.KPIH.WI.Y.0016.000000T0000Z-090521T0300Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL... AMERICAN FALLS 231 PM MDT WED MAY 20 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. WINDY CONDITIONS ARE EXPECTED TO CONTINUE INTO THE EVENING HOURS. SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH WITH WIND GUSTS TO 45 MPH WILL REMAIN LIKELY INTO THE EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS75 KPIH 210313 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 913 PM MDT WED MAY 20 2009 IDZ020-211400- /O.EXP.KPIH.WI.Y.0016.000000T0000Z-090521T0300Z/ /O.CON.KPIH.FZ.W.0007.090521T0900Z-090521T1400Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 913 PM MDT WED MAY 20 2009 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT THURSDAY... ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. A FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT THURSDAY. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ IDZ021-210415- /O.EXP.KPIH.WI.Y.0016.000000T0000Z-090521T0300Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT...FORT HALL... AMERICAN FALLS 913 PM MDT WED MAY 20 2009 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at May 20, 3:02 AM MDT, 5 hours 55 minutes earlier.
Area forecast discussion, May 20, 3:02 AM MDT, 5 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 302 AM MDT WED MAY 20 2009 .DISCUSSION...UPPER TROUGH MOVING INTO WESTERN IDAHO THIS MORNING WILL PROGRESS EASTWARD OVER THE FORECAST AREA TODAY. COOLER AIR IS EXPECTED TO FILTER OVER THE REGION AS THE TROUGH MOVES THROUGH THE AREA AND WILL LIMIT TEMPERATURES THIS AFTERNOON. GENERALLY DRY CONDITIONS ARE EXPECTED TO PERSIST...HOWEVER WEAK INSTABILITY ASSOCIATED WITH THE UPPER LEVEL TROUGH COULD TRIGGER ISOLATED SHOWERS AND THUNDERSTORMS IN THE CENTRAL MOUNTAINS AND EASTERN HIGHLANDS TODAY AND TONIGHT. THE TROUGH WILL KEEP A TIGHT GRADIENT OVER THE REGION TODAY AND THEREFORE EXPECT BREEZY CONDITIONS TO PERSIST THROUGH THE AFTERNOON. PLAN ON ISSUING A LAKE WIND ADVISORY FOR THIS AFTERNOON. CONDITIONS WILL BE BORDERLINE WIND ADVISORY FOR THE SNAKE PLAIN INTO THIS EVENING...HOWEVER BELIEVE THAT WINDS SHOULD FALL JUST SHORT BUT WILL CONTINUE TO MONITOR SITUATION. FLOW TURNS RATHER ZONAL BEHIND THE TROUGH TONIGHT WHICH WILL RAPIDLY DROP GUSTY WINDS OVERNIGHT. WEAK TROUGHING ALONG THE NORTHWEST COAST LATE WEEK WILL PUMP A BIT MORE MOISTURE INTO THE REGION. GIVEN THIS WEAK MOISTURE HAVE KEPT VERY LOW END POPS IN PLACE PRIMARILY ACROSS THE HIGHER TERRAIN. LONG RANGE MODELS INDICATE SOME DISPARITY ABOUT THE AMOUNT OF MOISTURE PUMPING INTO THE REGION AND THEREFORE UNCERTAINTY REMAINS RATHER HIGH. DEEPER COASTAL TROUGHING FOR THE EARLY PART OF NEXT WEEK COULD INCREASE THE AMOUNT OF MOISTURE ADVECTION AND THUS WILL LEAVE NEAR CLIMO TYPE POPS IN PLACE. TEMPERATURES WARM THROUGH LATE WEEK AND REMAIN ABOVE AVERAGE FOR LONG RANGE. HANKO && .AVIATION...A SURFACE COLD FRONT STALLS ALONG A LINE FROM DRIGGS TO STANLEY MOST OF THE DAY MAKING FOR WINDY SOUTHWEST WINDS 20 TO 25 MPH WITH GUSTS UP TO 35 MPH IN THE UPPER AND LOWER SNAKE PLAIN. WINDS SHOULD DECREASE RAPIDLY TO 10 TO 15 MPH BY 02Z. VERY ISOLATED SHOWERS LINGER OVER THE CARIBOU HIGHLANDS THIS MORNING...FORECAST MENTIONS A SLIGHT CHANCE OF A THUNDERSTORM...BUT DRIER AIR IS WORKING IN FROM THE WEST. OTHERWISE...WIDESPREAD VFR CONDITIONS. RS && .FIRE WEATHER...A SURFACE COLD FRONT STALLS ALONG A LINE FROM DRIGGS TO STANLEY MOST OF THE DAY MAKING FOR WINDY SOUTHWEST WINDS 15 TO 20 MPH WITH GUSTS UP TO 35 MPH IN THE UPPER AND LOWER SNAKE PLAIN. WINDS WILL DECREASE SHARPLY WITH SUNSET THIS EVENING. MARGINAL MOISTURE AND INSTABILITY EXISTS FOR ISOLATED THUNDERSTORMS TO DEVELOP OVER HIGHER ELEVATIONS OF THE CENTRAL MOUNTAINS AND THE EASTERN HIGHLANDS THIS AFTERNOON...BUT DRIER AIR IS WORKING IN FROM THE WEST AND PROSPECTS FOR ANY LIGHTNING ACTIVITY IN THE CENTRAL MOUNTAINS IS DIMINISHING EVEN THIS MORNING. A DRY WESTERLY FLOW PATTERN WILL PREVAIL THURSDAY AND FRIDAY. FRIDAY EVENING A MINOR DISTURBANCE WILL BRUSH THE IDAHO PAN HANDLE WITH LITTLE OR NO IMPACT FOR SOUTHEAST IDAHO. RS && .PIH WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR IDZ021. &&
Hazardous weather outlook, May 20, 3:52 AM MDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 352 AM MDT WED MAY 20 2009 IDZ017>025-031-032-211000- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 352 AM MDT WED MAY 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT GUSTY WINDS ARE EXPECTED THROUGH THIS EVENING IN THE SNAKE RIVER PLAIN. SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH ARE POSSIBLE. A LAKE WIND ADVISORY IS IN EFFECT FOR THE AMERICAN FALLS RESERVOIR THIS AFTERNOON AND EVENING. WINDS WILL DIMINISH IN THE LATE EVENING. PERSISTENT WARM TEMPERATURES HAVE SPEED UP SNOW MELT ACROSS EASTERN IDAHO. AS A RESULT...HIGH WATER LEVELS ARE FORECAST ON SOME WATERWAYS. THE LATEST FORECASTS HAVE THE HENRYS FORK RIVER NEAR REXBURG RISING NEAR BANKFULL AT REXBURG TONIGHT...BEFORE FALLING BELOW BANKFULL ON FRIDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HIGH WATER LEVELS WILL CONTINUE TO BE AN ISSUE AS WARM TEMPERATURES PRODUCE CONTINUED SNOWMELT IN HIGHER TERRAIN. PLEASE MONITOR THE LATEST RIVER FORECASTS AND BE PREPARED FOR HIGHER LEVELS AND POSSIBLE FAST MOVING WATER OVER THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 3:34 AM MDT | Lake Wind Advisory | PIH | 5 hr | |
| May 20, 2:31 PM MDT | Freeze Warning | PIH | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.